I hope I can make this question clear. When I squat down as I am rising it feels like my heart swells in my chest and stops. It sometimes makes me cough slightly. I also notice them when I walk up stairs. It has been more pronounced since I have been on metoprolol last 2 years. If I happen to take bp after I climb stairs I do notice diastolic bp drops into 50s. I have told my electrophysilogist and cardiologist and they just say okay and move on. So am assuming its nothing but just wonder what it is or if others have it. It unnerves me.
Sadly I have to say my experience is that beta blockers can cause the symptoms you mention (well I can't relate to the "tightness" issue - I may just not notice it). If you have normal or low BP, the BB can be problematic. It seems you doctors think it isn't.
Best advice is listen to your doctors, maybe a lower does BB could be tried with the doctor's approval. What has the BB done to help, with what? If it has stopped other worse symptoms, then you may have to decide which is best/worse.
More "best advice", know you limitations and don't put yourself in a high risk situation, such as a bad fall, if you dizziness as another problem. I always get up slowly, and when I climb a ladder or take on some other risks, I walk around for a while before climbing.
The betablocker was given for tachycardia. I started having fainting spells and was diagnosed with autonomic dysfunction. My heartrate now is in the 40-60s range which to me is way better than it was before the bb. I am on several Meds for hypertension but bp is very labile. It used to be very high and suddenly drop causing syncope. Now it mostly stays 100/60-110/60 range although shoots,way up at Dr. They are actually talking about taking me off the micardis.
In most ways I think I do better with the bb as before my heart was so fast I was worn out but do notice more pvcs etc and then what I described in my first post. Thanks for your reply.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.